MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC OG TDL CMPLX FILL COIL 8X24; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC OG TDL CMPLX FILL COIL 8X24; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CF0824
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The product is available for evaluation and testing; however, it has not been received to date.This information was not provided in the reported event or available at the time of report submission.This is one of two products involved with the complaint and the associated manufacturer report numbers are 3008264254-2019-00557.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization, the physician did not like the shape of a 8x24 og tdl cmplx fill coil (640cf0824, 17684999) and a 3x6 og cmplx xtrasoft coil (640cx0306, 17697695) deployment and decided to pull it out.During re-sheathing of the coils, the introducer failed to be re-zipped.The physician used a same like product and the procedure was successfully finished.There was no report of patient injury.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).Updated sections on this report: d10, g4, g7, h2, h3, h6 and h10.Complaint conclusion: as reported by a healthcare professional, during a coil embolization, the physician did not like the shape of an 8x24 og tdl cmplx fill coil (640cf0824, 17684999) and a 3x6 og cmplx xtrasoft coil (640cx0306, 17697695) deployment and decided to pull it out.During re-sheathing of the coils, the introducer failed to be re-zipped.The physician used a same like product and the procedure was successfully finished.There was no report of patient injury.No additional information was provided a non-sterile og tdl cmplx fill coil 8x24 was received inside of a pouch.The hub was inspected, and it was found in good conditions.The hypo tube was inspected, and it was found several kinked.The introducer tube was inspected, and no damages were noted on it.The support coil and the gripper were found outside of the introducer and no damages were note on them.No other damages were noted on the device.The embolic coil was inspected under microscope and it was found protruded from the introducer also it was found stretched and tangled with the device.The functional analysis could not be performed due to the conditions of the received device (hypo tube-several kinked, embolic coil protruded from the introducer, stretched and tangled with the device).A manufacturing record evaluation was performed for the finished device 17684999 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿coil introducer- zipping difficulty-rezipping¿ was not able to evaluate due the conditions of the received device (hypo tube-several kinked, embolic coil protruded from the introducer, stretched and tangled with the device).The complaint reported by the customer ¿coil- positioning difficulty-poor conformability¿ could not be evaluated because it is specific to the patient and procedure at the time of occurrence and cannot be replicated in the lab.The kinked and the stretched condition appears to have been caused by excessive force and handling being applied to the device however none of those can be conclusively determined.Neither the analysis nor the mre suggest that the failure reported by the costumer could be related to the manufacturing process.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided.However, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.Multiple attempts to obtain additional information were unsuccessful.If information is provided at a later date, the file will be reopened and processed accordingly.The instructions for use (ifu) instructs on proper positioning of the microcoil system.The ifu also warns: ¿if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system¿.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
OG TDL CMPLX FILL COIL 8X24
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA 02767
MDR Report Key8966027
Report Number3008264254-2019-00556
Device Sequence Number16774507
Product Code KRD
UDI-Device Identifier10886704030386
UDI-Public10886704030386
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Catalogue Number640CF0824
Device Lot Number17684999
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2019
Initial Date Received by Manufacturer 08/19/2019
Supplement Date Received by Manufacturer10/02/2019
Initial Report FDA Received Date09/05/2019
Supplement Report FDA Received Date10/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OG CMPLX XTRASOFT COIL 3X6